• question-icon

    Can Carvedilol cause lupus?

default
Posted on Wed, 9 Aug 2017 in General Health
Question: Good Morning Dr. Shoman,
I am continuing to try the new channel blocker, still experiencing the shaky feeling etc. will see my Primary Dr. in August. I will, at that time, give her your recommendations and shall see what happens. In addition, my Primary Dr. thinks I may have drug induced Lupus from the Carvidirol, not sure what that means - perhaps you could explain. thank you
doctor
Answered by Dr. Salah Saad Shoman 57 minutes later
Brief Answer:
Rarely occur from carvidirol

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns . Drug induced lupus rarely occurs from carvidirol. However , it was reported to occur in several cases .. drug induced lupus is an autoimmune disorder that affects multiple body organs and usually occur after 3-6 months from using the medication, Symptoms may include:
Blurred vision
Fever
General ill feeling (malaise)
Joint pain
Joint swelling
Loss of appetite
Pleuritic chest pain
Skin rash that gets worse with sunlight. (It may appear as a "butterfly" rash across bridge of nose and cheeks.)
This should be diagnosed by an antihistone antibody and an lupus antibody test to confirm the diagnosis . Usually symptoms resolve few days to few weeks after stopping the medication, but an anti-inflammatory as non steroidal anti-inflammatory or corticosteroids may also be needed . I hope I answered your question.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Salah Saad Shoman 2 days later
Thank you for your prompt reply. I seem to be receiving differing opinions from different Doctors. My Rheumatologist if positive I have Lupus, my Hematologist is not sure what I have and my Primary Dr. thinks I have drug induced Lupus. My question after giving you that background, is, do "pruney" finger tips, tingling in hands also point to Lupus? I did have a rash on my neck and chest which went away after receiving a cortisone shot, however my face remains very red, not a rash - just very red, like a sunburn - any ideas? XXXXXXX XXXX p.s. I'm trying to get a cohesive or definitive answer and there may not be one!
doctor
Answered by Dr. Salah Saad Shoman 18 hours later
Brief Answer:
Take the tests to confirm

Detailed Answer:
Dear Ms, blue or purple discoloration of the fingers is described as Raynaud's phenomenal which occurs in drug induced lupus or lupus .. I would recommend you take the antihistone and the antiluous antibody tests , if found positive then stop the medication and follow up on the tests and symptoms .. if the tests returned to normal and the symptoms disappeared then this confirms the drug induced lupus.. if not then this indicates lupus and you should start managing accordingly. I hope you find this helpful
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Salah Saad Shoman 2 hours later
Dr. Shoman,
Thank you for your response. My finger tips are not purple or blue but instead a light pink and very dry looking. Don't know if this makes a difference in the prognosis but thought I should mention it. XXXXXXX XXXX p.s. will take all the info you provided to my Primary Dr. next visit. Thank you again.
doctor
Answered by Dr. Salah Saad Shoman 18 hours later
Brief Answer:
Could be related to lupus

Detailed Answer:
Dear Ms, lupus or drug induced lupus may present with skin affection similar to psoriasis which involves very dry and may be peeling pink finger tips .. I hope you find this helpful
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Salah Saad Shoman 4 hours later
Thank you so much for your clear and concise answers. You have been most helpful. XXXXXXX XXXX
doctor
Answered by Dr. Salah Saad Shoman 18 hours later
Brief Answer:
It has been a pleasure helping you

Detailed Answer:
you are welcome, kind regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2444 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin rash

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...my 9 monthe old boy has had blister like spots in his nappy area for...

doctor1 MD

I had a full knee replacment on Oct. 26th. About three weeks ago (?), I developed a really itchy rash on my surgery leg, just above the ankle....

doctor1 MD

I have skin rashes on both legs..they are not itchy,some are slightly red blochy and pin point ,the chemist gave me medication...

doctor1 MD

I have been taking Hylands Leg Cramps OTC for periodic leg cramping for couple of months. I have noticed that I have been really skin sensitive...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Salah Saad Shoman
  • Q - What causes blood in stool while on Ibuprofen and Tylenol?

  • Q - Does Benzonatate interact with Trazodone?

  • Q - Suggest treatment for diarrhea, severe chills and fever

  • Q - What causes a lump in the armpit and fever?

  • Q - Suggest treatment for mucus in nasal passage

  • Q - Suggest treatment for throat pain and difficulty in swallowing

  • Q - Is chronic fatigue a symptom of Lyme's disease?

  • Q - Can Azithromycin cause painful lumps in the breasts?

  • Q - Suggest treatment for enlarged lymph nodes in the armpit and fatigue

  • Q - What causes severe vomiting and foul urine odor?

backtotop2